Originally Posted by emb_78
I have been on Effexor xr for about 2 1/2 years now, and my weight just keeps going up. I have gained about 50lbs.
I have read that it can cause you to gain or lose weight. My doctor says it doesn't cause weight gain... I was on another anti-depressant years ago that made me gain 50lbs.
, as soon as she took me off it, the weight melted off!!!
I don't know why the hell your doctor would tell you that.
Effexor is one the WORST weight gainers in terms of antidepressants that I'm aware of. I've gained weight on every single SSRI I've taken, but thankfully have lost it afterwards.
The last SSRI I took was called Cipralex (Lexapro in the US) and I gained around 20 pounds, which I do need to knock off. I'm starting Weight Watchers at the end of this week, because once I go back to work after my disability leave (hopefully it will end this winter) I will need to fit back into my suits and other work clothing, which did not come cheap. Perhaps you could give Weight Watchers a go? It seems like a reasonable program.